Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A partition theorem for triples


Authors: E. C. Milner and K. Prikry
Journal: Proc. Amer. Math. Soc. 97 (1986), 488-494
MSC: Primary 04A20; Secondary 03E05, 03E50, 06A05
DOI: https://doi.org/10.1090/S0002-9939-1986-0840635-8
MathSciNet review: 840635
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a partition of triples of enumerable ordinals into two classes. We show that either for each natural number $ k$, the first class contains all triples from a set of type $ \omega + k$, or the second class contains all triples of a four element set.


References [Enhancements On Off] (What's this?)

  • [1] J. Baumgartner, A new class of order types, Ann. of Math. Logic 9 (1976), 187-222. MR 0416925 (54:4988)
  • [2] J. Baumgartner and A. Hajnal, A proof (involving Martin's Axiom) of a partition relation, Fund. Math. 78 (1973), 193-203. MR 0319768 (47:8310)
  • [3] B. Dushnik and E. W. Miller, Partially ordered sets, Amer. J. Math. 63 (1941), 600-610. MR 0004862 (3:73a)
  • [4] P. Erdös, A. Hajnal, A. Máté and R. Rado, Combinatorial set theory, Akad. Kiadó, Budapest; North-Holland, Amsterdam, 1984.
  • [5] P. Erdös and R. Rado, A partition calculus in set theory, Bull. Amer. Math. Soc. 62 (1956), 427-489. MR 0081864 (18:458a)
  • [6] F. Galvin, A letter addressed to P. Erdös dated October 12, 1970.
  • [7] -, On a partition theorem of Baumgartner and Hajnal, Colloq. Math. Soc. Janos Bolyai 10 (1973), 711-729. MR 0376355 (51:12531)
  • [8] T. Jech, Set theory, Academic Press, New York, 1978. MR 506523 (80a:03062)
  • [9] M. E. Rudin, Martin's Axiom, Handbook of Mathematical Logic (J. Barwise, Ed.), North-Holland, Amsterdam, 1977, pp. 491-501. MR 0457132 (56:15351)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 04A20, 03E05, 03E50, 06A05

Retrieve articles in all journals with MSC: 04A20, 03E05, 03E50, 06A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0840635-8
Keywords: Partition relation, Martin's Axiom, real type
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society